Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Have acid reflux after gastric sleeve operation, less dose lansoprazole not enough. High dose causing malabsorption nutrients. Alternate?

Hi. I had a gastric sleeve operation 3 years ago and I am still suffering from acid reflux. I take 15mg of Lansoprazole per day, but find that sometimes it's not enough. I used to take 30mg's but was worried it was causing malabsorption of nutrients as I had low iron and had to take supplements. Is taking this drug ok after such a long period of time? Is there anything else I can do?
Asked On : Sat, 13 Apr 2013
Answers:  1 Views:  267
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General Surgeon 's  Response

Thank you for the query.

First of all you should have controlled your stomach condition. Severe acid reflux can cause stomach chronic inflammation what can lead to stomach cancer. That is why upper GI endoscopy should be performed at first. During this test Helicobacter Pylori infection will be verified. This infection can cause you symptoms and it is possible that after eradication acid reflux will go away.

It is quite common that some patients react better for Lansoprasole, others have better effect after Pantoprasol or Omeprasole. That is why, if you find Lansoprasol does not give a relief from acid reflux symptoms you should try other medicine. I suggest you to start with Omeprasole 40 mg once a day (should be prescribed by your doctor) and see how it works for you.

You should also avoid fatty foods, spicy foods, coffee, chocolate, fruit juices. Increase mineral water intake. Last meal should be 2 hours before sleeping. You may try put your head a little bit higher when sleeping.

Hope this will help.
Answered: Thu, 18 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor